Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

I am 57 yo and when I was 19 I

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1418 Questions
Question
I am 57 yo and when I was 19 I compressed 2 vertabra mid back after being involved in a MVA. I lost both feeling and strengh in my Rt lower arm. Over the years I was able to regain 90% of both functions through exercise. One thing I was left with is a 1/2 inch difference in the aboved mentioned forearm compared to my less dominate left arm. Lately, my Rt lower arm is getting notically thinner and now there is a difference of one inch at the upper forearm. Also, I have been doing Cardio exercises for the last 6 months. Do you have any idea as to why this is happening based on the information that I have provided.
Mon, 12 Feb 2018 in Brain and Spine
 
 
Answered by Dr. Saddiq Ulabidin 3 hours later
Brief Answer:
Chronic nerve damage can cause degenerative changes

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, the muscle atrophy can lead to shortening of limb and can be sequelae of chronic nerve damage. Also that with aging degenerative changes may speed up due to micronutrients deficiencies and impaired absorption as well as normal aging mechanisms.

You may need to get it reviewed by an orthopedician and a neurologist and for reassurance nerve conduction studies specially of affected like should be performed to diagnose the affected nerve.

Meanwhile physiotherapy and properly guided excercises should be discussed with a physiotherapist to help to overcome the deformity partly. Using supplements for calcium D3 bisphonates B12 and folic acid can be of help.

Wishing you a speedy recovery. Hope this has answered your query. If you have any questions please feel free to ask. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor